Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 39, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 27, 2010, 2:56 AM CDT for 4 counties in Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2010, 2:56 AM CDT (07:56 UTC)
- Expired
- Jun 27, 2010, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, IA, Carroll County, IA, Crawford County, IA, Sac County, IA
The radar
The Des Moines radar (KDMX), 128 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 8:05 AM CDT | HEAVY RAIN 2 | 3 S Manning, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4268 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 10.0
The text
As transmitted, in the capitals the NWS used until 2016.
780
WGUS53 KDMX 270756
FFWDMX
IAC025-027-047-161-271400-
/O.NEW.KDMX.FF.W.0039.100627T0756Z-100627T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
256 AM CDT SUN JUN 27 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CARROLL COUNTY IN WEST CENTRAL IOWA...
CRAWFORD COUNTY IN WEST CENTRAL IOWA...
SOUTHERN CALHOUN COUNTY IN WEST CENTRAL IOWA...
SOUTHERN SAC COUNTY IN WEST CENTRAL IOWA...
* UNTIL 900 AM CDT
* AT 255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES INDICATED THAT ONE TO THREE INCHES
OF RAIN HAS ALREADY FALLEN IN THE WARNING AREA...WITH ADDITIONAL
AMOUNTS IN EXCESS OF AN INCH POSSIBLE...ESPECIALLY OVER
CARROLL COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CARROLL...COON RAPIDS...DENISON...GLIDDEN...LAKE CITY...LAKE
VIEW...MANILLA...MANNING AND ODEBOLT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4222 9567 4222 9534 4233 9534 4234 9441
4221 9446 4220 9465 4186 9464 4186 9568
4218 9569
$$
SMALL2 follow-up statements
269
WGUS73 KDMX 270911
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
411 AM CDT SUN JUN 27 2010
IAC025-027-047-161-271400-
/O.CON.KDMX.FF.W.0039.000000T0000Z-100627T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAC IA-CALHOUN IA-CRAWFORD IA-CARROLL IA-
411 AM CDT SUN JUN 27 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CARROLL...CRAWFORD...
SOUTHERN CALHOUN AND SOUTHERN SAC COUNTIES UNTIL 900 AM CDT...
AT 407 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS HAD DIMINISHED ACROSS THE AREA...BUT RADAR ESTIMATES
SHOW ANYWHERE FROM ONE TO THREE INCHES OF RAIN HAD FALLEN IN THE
WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
CARROLL...COON RAPIDS...DENISON...GLIDDEN...LAKE CITY...LAKE VIEW...
MANILLA...MANNING AND ODEBOLT.
THE CRAWFORD COUNTY EMERGENCY MANAGER REPORTED THREE INCHES HAD
FALLEN IN THE TOWN OF WESTSIDE WITH THE BOYER RIVER AND EAST BOYER
RIVER RISING RAPIDLY. THE CARROLL COUNTY SHERIFF REPORTED A RISING
CREEK APPROACHING A TRAILER PARK ON THE SOUTHEAST PART OF TOWN ALONG
HIGHWAY 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4222 9567 4222 9534 4233 9534 4234 9441
4221 9446 4220 9465 4186 9464 4186 9568
4218 9569
$$
SMALL784
WGUS73 KDMX 271356 RRA
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
856 AM CDT SUN JUN 27 2010
IAC025-027-047-161-271412-
/O.EXP.KDMX.FF.W.0039.000000T0000Z-100627T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAC IA-CALHOUN IA-CRAWFORD IA-CARROLL IA-
856 AM CDT SUN JUN 27 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CARROLL...
CRAWFORD...SOUTHERN CALHOUN AND SOUTHERN SAC COUNTIES WILL BE ALLOWED
TO EXPIRE AT 900 AM CDT...
ALL OF THE HEAVY RAIN HAS MOVED OUT OF CENTRAL IOWA AND NO
ADDITIONAL HEAVY RAINFALL IS FORECAST. SEVERAL RIVER FLOOD WARNINGS
ARE IN EFFECT IN CENTRAL IOWA.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4222 9567 4222 9534 4233 9534 4234 9441
4221 9446 4220 9465 4186 9464 4186 9568
4218 9569
$$
JOHNSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 12:42 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 27, 12:42 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1242 AM CDT SUN JUN 27 2010 ...UPDATED AVIATION DISCUSSION... .SHORT TERM... EXPECT MAJOR CONVECTIVE ACTION THIS EVENING AT INTERSECTION OF CONSOLIDATING OUTFLOW BOUNDARIES EXTENDING FROM KALO BACK TO THE NW CORNER OF IOWA...AND ONGOING THUNDERSTORMS WHICH WILL WORK EAST FROM SOUTH DAKOTA. THE ABOVE MENTIONED BOUNDARY HAS BEEN SAGGING SOUTHWARD...WHICH PUTS MORE OF THE MODERATE RISK OF SEVERE WEATHER INTO IOWA. ALL SEVERE WEATHER PARAMETERS IN PLACE...ESPECIALLY FOR DAMAGING WIND AND ISOLATED TORNADOES THIS EVENING...NORTH OF HIGHWAY 20 OR 30. MULTIPLE ROUNDS OF STORMS EXPECTED IN THIS AREA...SO NEED OF A FLASH FLOOD WATCH PRETTY CERTAIN IN THE NORTH ESPECIALLY OVER DES MOINES BASIN AREAS WHICH WERE HIT HARD LAST NIGHT. FARTHER SOUTH...MORE QUESTIONS ON HOW THUNDERSTORMS WILL EVOLVE AS LARGER SCALE BOUNDARY AND UPPER SHORT WAVE WORK SEWD. MAIN FACTOR CONSIDERED WAS VERY HIGH PRECIPITABLE WATER AND STRONG MOISTURE TRANSPORT VECTORS FROM THE SOUTHWEST AFTER MIDNIGHT. SO...OPTED TO EXTEND FLASH FLOOD WATCH FARTHER SOUTH INCLUDING DES MOINES METRO COUNTIES BASED UPON THE FACT WE COULD SEE BACK BUILDING AND LAST NIGHT'S HEAVY RAIN ALONG THE DES MOINES RIVER PUSHED ALL CREEKS TO FLOOD STAGE TODAY. IT WON'T TAKE AS MUCH RAIN TONIGHT TO CAUSE FLASH FLOODING. .LONG TERM... SFC FRONT WILL PASS THROUGH THE STATE ON SUNDAY WITH RESIDUAL CONVECTION...MAINLY DURING THE MORNING. OTHERWISE...INCREASING CAA AND SUBSIDENCE IS FORECAST TO OVERSPREAD THE STATE BY THE AFTERNOON WITH CLEARING SKIES AND DRIER AIR. THEREAFTER...FORECAST IS VERY STRAIGHT FORWARD AS SENSIBLE WEATHER IS NIL AS UPPER RIDGING BUILDS ACRS THE CENTRAL UNITED STATES. TEMPERATURES LIKELY TO BE AT OR BELOW NORMAL FOR THE COMING WEEK AS DEWPOINTS REMAIN RELATIVELY COMFORTABLE MUCH OF THE WORK WEEK. WILL BEGIN TO SEE RETURN FLOW BY LATE IN THE WEEK WITH INCREASING THICKNESSES AND MOISTURE AS NORTHWEST US TROF DEVELOPS. HAVE LEFT FORECAST DRY DURING THE EXTENDED BUT MAY BEGIN TO SEE A THREAT INCREASE TOWARD NEXT FRIDAY OR SATURDAY. HOWEVER...A MUCH NEEDED BREAK FROM THE HEAVY RAINFALL OF MUCH OF JUNE IS CERTAINLY IN THE CARDS FOR THE UPCOMING WEEK. .HYDROLOGY... MCS FROM LAST NIGHT HAS DROPPED ANOTHER SWATH OF 2 PLUS INCHES OF RAIN OVER A LARGE PORTION OF NORTHERN IOWA AND WIDESPREAD INCH AMOUNTS ELSEWHERE. A RELATIVELY SLOW MOVING COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA TONIGHT INTO SUNDAY MORNING. ADDITIONAL HEAVY RAINFALL IS LIKELY WITH THE STORMS AND SINCE REPORTS OF DITCHES FULL AND SATURATED SOILS ACROSS THE NORTH MOST OF ANY ADDITIONAL RAIN WILL GO RIGHT TO RUNOFF. GIVEN THE MESO-MODELS FAIRLY GOOD TRACK RECORD LATELY AND THEIR SCENARIO OF DROPPING THE HEAVY RAIN INTO CENTRAL IOWA AGAIN TONIGHT...HAVE EXPANDED THE ONGOING FLASH FLOOD WATCH TO INCLUDE MUCH OF CENTRAL IOWA NORTH OF INTERSTATE 80...EXCEPT FOR LOCATIONS THAT RECEIVED ONLY LIGHT AMOUNTS LAST NIGHT. IF 1.5 TO 2 INCHES OF RAIN MATERIALIZE TONIGHT...THEN WIDESPREAD MODERATE TO MAJOR FLOODING WILL LIKELY AFFECT MUCH OF THE DES MOINES RIVER BASIN. THE ONLY SILVER LINING IS THAT THIS WEEK IS EXPECTED TO BE DRY. && .AVIATION... 27/06Z...STORMS MOVG ACROSS NORTHERN/CENTRAL IOWA ASSOCIATED WITH A FRONTAL BOUNDARY MOVING ACROSS. STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 40-50KTS AND LARGE HAIL. THE FRONT AND STORMS SHOULD PUSH EAST OF KALO AND KOTM BY 14Z. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FROM 7 PM TONIGHT THROUGH 7 AM SUNDAY FOR MUCH OF CENTRAL IOWA ALONG AND NORTH OF STATE HIGHWAY 92. && SHORT TERM...JUNGBLUTH LONG TERM/HYDROLOGY...COGIL AVIATION...FAB
Hazardous weather outlook, Jun 26, 4:32 PM CDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 432 PM CDT SAT JUN 26 2010 IAZ004>007-015>017-023>026-272145- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN- 432 PM CDT SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE ACROSS NORTHERN IOWA THIS EVENING AND INTO THE OVERNIGHT. HAIL AND DAMAGING WINDS ARE POSSIBLE...AND THERE IS A MODERATE RISK OF SEVERE WEATHER FROM ALGONA NORTH AND WEST. A FEW STORMS MAY ALSO PRODUCE A TORNADO THIS EVENING. HEAVY RAINFALL IS ALSO LIKELY WITH THE STORMS...AND A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL NON-SEVERE THUNDERSTORM CHANCES EXIST SUNDAY MORNING. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING INTO TONIGHT. IAZ027-028-033>039-044>050-058>061-072>074-272145- BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-GUTHRIE-DALLAS- POLK-JASPER-MADISON-WARREN-MARION- 432 PM CDT SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE INTO CENTRAL IOWA LATE THIS EVENING THROUGH THE OVERNIGHT HOURS. DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS...ALONG WITH HEAVY RAINFALL ON SATURATED GROUND. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL NON-SEVERE THUNDERSTORM CHANCES EXIST SUNDAY THROUGH NOON. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. IAZ057-062-070-071-075-081>086-092>097-272145- AUDUBON-POWESHIEK-CASS-ADAIR-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 432 PM CDT SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED LATE THIS EVENING IN THE WEST...AND AFTER MIDNIGHT FARTHER EAST. DAMAGING WINDS ARE POSSIBLE...AND LOCALLY HEAVY RAINFALL IS ALSO A THREAT. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL THUNDERSTORM CHANCES EXIST THROUGH MID AFTERNOON SUNDAY. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT THROUGH SUNDAY MID MORNING. JUNGBLUTH
In the hours before
Special weather statement, Jun 26, 11:35 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1135 PM CDT SAT JUN 26 2010 IAZ033-034-270500- CALHOUN-SAC- 1135 PM CDT SAT JUN 26 2010 ...GUSTY WINDS POSSIBLE WITH APPROACHING THUNDERSTORMS... AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN IDA COUNTY...MOVING SOUTHEAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... SCHALLER BY 1150 PM CDT... EARLY AND NEMAHA BY MIDNIGHT CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Special weather statement, Jun 27, 12:43 AM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1243 AM CDT SUN JUN 27 2010 IAZ044-270615- CRAWFORD- 1243 AM CDT SUN JUN 27 2010 ...SPECIAL WEATHER STATEMENT... AT 1241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL CRAWFORD COUNTY...MOVING EAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... DENISON AIRPORT BY 1250 AM CDT... DENISON BY 1255 AM CDT... DELOIT AND 8 MILES SOUTH OF KIRON BY 100 AM CDT... VAIL BY 110 AM CDT... WESTSIDE BY 115 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Special weather statement, Jun 27, 12:45 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1245 AM CDT SUN JUN 27 2010 IAZ027-028-039-270615- BLACK HAWK-BREMER-BUTLER- 1245 AM CDT SUN JUN 27 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 1241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL BREMER COUNTY...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... TRIPOLI BY 1250 AM CDT... 8 MILES NORTHEAST OF DENVER BY 1255 AM CDT... READLYN AND 9 MILES SOUTHWEST OF SUMNER BY 100 AM CDT... ORAN BY 115 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Special weather statement, Jun 27, 1:14 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 114 AM CDT SUN JUN 27 2010 IAZ044-045-270645- CARROLL-CRAWFORD- 114 AM CDT SUN JUN 27 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL CRAWFORD COUNTY...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... DELOIT AND DENISON BY 120 AM CDT... VAIL BY 135 AM CDT... WESTSIDE AND 7 MILES NORTH OF ASPINWALL BY 145 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Special weather statement, Jun 27, 2:39 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 239 AM CDT SUN JUN 27 2010 IAZ046-047-058-270815- BOONE-GREENE-GUTHRIE- 239 AM CDT SUN JUN 27 2010 ...STRONG THUNDERSTORMS MOVING INTO THE AREA... AT 238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL GUTHRIE COUNTY...MOVING NORTHEAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 55 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BAGLEY... JAMAICA... JEFFERSON... RIPPEY... GRAND JUNCTION... DANA... BERKLEY... BEAVER... OGDEN... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Jun 27, 2:40 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
240 AM CDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 AM FLASH FLOOD 4 NW JOLLEY 42.52N 94.76W
06/27/2010 CALHOUN IA LAW ENFORCEMENT
FLOODING ALONG HIGHWAY D15 NEAR GARBER AND JANESVILLE
AVENUES...FROM POCAHONTAS COUNTY SHERIFF.
0234 AM FLASH FLOOD POMEROY 42.55N 94.68W
06/27/2010 CALHOUN IA LAW ENFORCEMENT
UNDERPASS/VIADUCT FLOODING ALONG HIGHWAY 4. FROM CALHOUN
COUNTY SHERIFF
&&
SMALLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:18 PM CDT | River Flood Warning | DMX | Cerro Gordo, Floyd, Worth | 32 hr |
| Jun 26, 8:33 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 57 min |
| Jun 26, 9:12 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Hancock, Kossuth, Winnebago | 48 min |
| Jun 26, 9:27 PM CDT | Flash Flood Warning | DMX | Emmet, Palo Alto | 6 hr |
| Jun 26, 9:28 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas | 47 min |
| Jun 26, 9:32 PM CDT | Areal Flood Advisory | DMX | Emmet, Palo Alto | 3 hr |
| Jun 26, 10:02 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 58 min |
| Jun 26, 10:26 PM CDT | Areal Flood Advisory | DMX | Cerro Gordo, Hancock, Humboldt, Kossuth, Pocahontas, Webster and 3 more | 3 hr |
| Jun 26, 11:18 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Humboldt, Pocahontas, Webster | 39 min |
| Jun 27, 12:09 AM CDT | Severe Thunderstorm Warning | DMX | Sac | 43 min |
| Jun 27, 12:32 AM CDT | Areal Flood Advisory | DMX | Black Hawk, Bremer, Butler, Calhoun, Franklin, Grundy and 6 more | 4 hr |
| Jun 27, 12:52 AM CDT | Flash Flood Warning | DMX | Calhoun, Pocahontas, Sac | 6 hr |
| Jun 27, 1:27 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Sac | 37 min |
| Jun 27, 1:49 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 41 min |
| Jun 27, 1:50 AM CDT | Flash Flood Warning | DMX | Webster | 6 hr |
| Jun 27, 2:03 AM CDT | Areal Flood Advisory | DMX | Boone, Carroll, Crawford, Greene | 4 hr |
| Jun 27, 2:10 AM CDT | River Flood Warning | DMX | Dallas, Greene | 7 days |
| Jun 27, 3:00 AM CDT | Flash Flood Warning | DMX | Boone, Greene | 6 hr |
| Jun 27, 3:12 AM CDT | Areal Flood Advisory | DMX | Audubon, Dallas, Guthrie | 4 hr |
| Jun 27, 3:52 AM CDT | Areal Flood Advisory | DMX | Jasper, Marshall, Polk, Poweshiek, Story, Tama | 4 hr |
| Jun 27, 4:18 AM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Warren | 42 min |
| Jun 27, 4:34 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Monroe | 41 min |
| Jun 27, 4:44 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Marion, Monroe, Wayne | 46 min |
| Jun 27, 4:50 AM CDT | River Flood Warning | DMX | Polk | 9 hr |
| Jun 27, 4:53 AM CDT | River Flood Warning | DMX | Polk | 17 hr |
| Jun 27, 5:30 AM CDT | River Flood Warning | DMX | Dallas, Polk | 9 hr |
| Jun 27, 5:58 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 30 hr |
| Jun 27, 6:30 AM CDT | River Flood Warning | DMX | Polk, Story | 40 hr |
| Jun 27, 6:32 AM CDT | River Flood Warning | DMX | Jasper, Marion, Polk | 62 hr |
| Jun 27, 6:34 AM CDT | River Flood Warning | DMX | Story | 15 hr |
| Jun 27, 7:19 AM CDT | River Flood Warning | DMX | Polk | 9 days |
| Jun 27, 7:20 AM CDT | River Flood Warning | DMX | Madison, Warren | 3 days |
| Jun 27, 9:34 AM CDT | River Flood Warning | DMX | Humboldt | 26 hr |
| Jun 27, 9:34 AM CDT | River Flood Warning | DMX | Polk | 4 days |
| Jun 27, 10:39 AM CDT | River Flood Warning | DMX | Dallas, Polk | 49 hr |
| Jun 27, 10:41 AM CDT | River Flood Warning | DMX | Polk | 7 days |
| Jun 27, 11:46 AM CDT | River Flood Warning | DMX | Polk | 9 days |
| Jun 27, 11:59 AM CDT | River Flood Warning | DMX | Madison, Warren | 10 hr |
| Jun 27, 3:26 PM CDT | River Flood Warning | DMX | Cass | 7 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.